Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Dr G...need help
avatar
melly2210 posted:
My pdoc has shifted my meds due to a severe mixed episode (depressive feelings not yet suicidal and manic behaviors during the day) along with my poor sleeping problems.

My previous doses were:
Trileptal 300mg am/ 600mg pm
Seroquel 300mg/pm
zolpidem tartrate 10mg/pm
omeprazole 2 capsules by mouth 2x/day (i usually split one am, one pm)
lamotrigine 200mg/am
clonaezepam 1mg/pm and 1 mg as needed during day - I usually didn't need the second dose until the 2-3 weeks because of increased anxiety due to situational problems

With these doses I experienced little to no side effects other than some verbal trip ups where I either lose the word or stumble through saying them

New doses
Trileptal: 300mg/am 900mg/pm
Seroquel 300mg/pm
zolpidem tartrate 10mg/pm
omeprazole 2 capsules by mouth 2x/day (i usually split one am, one pm)
lamotrigine 400mg/am
clonazepam 4x/per day...I've only been taking 2 at bedtime because with all the changes, i am obviously sleeping

But after the first couple of doses, I am stumbling around like I am drunk. I am losing items that are right in sight. I don't care about anything. I am itchy all over. Nonstop itching in my sleep even, I haven't begun scratching to a wound yet, but I am close. My mind thoughts are racing but they;re cloudy. I go to cook and I forget that I an cooking until things are srtarting to burn. So I am standing there to make me focus;

help

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
Reply
 
avatar
melly2210 responded:
bump

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
Joseph F Goldberg, MD responded:
Dear Melly,

In manic or mixed episodes, the dose of Seroquel associated with response was in the 500-600 mg/day range. Lamotrigine and Trileptal both have no known value in mixed episodes. If I had a patient on a low dose of Seroquel such as 300 mg/day who was having significant manic and depressive symptoms as part of a single episode, I would likely raise their Seroquel to a usual dose for mixed episodes, and if that were not fully effective I would likely then add Depakote or lithium, in terms of treatments for mixed episodes that are well-studied and established from research trials.

Dr. G.
 
avatar
melly2210 replied to Joseph F Goldberg, MD's response:
Oh gee....thanks. Would the raise in the meds I listed cause a reaction like the one I've described? My husband has given me until tomorrow to get through the drunk-like symtoms and said if that I haven't improved, off to the hospital I go. At least they took care of the sleep problem.

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
slik_kitty responded:
the rise in dose on the lamotrigine could be the cause of your itches. it is known to cause a dangerous rash. get ahold of your doc asap.
 
avatar
melly2210 replied to slik_kitty's response:
Calling later on today. Few issues that cannot wait to clear up today first. The funny thing is there is no rash...just a horrible itchiness. Leave it to me to be the weird one with reactions. Thanks for making me aware kitty!

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
Joseph F Goldberg, MD replied to melly2210's response:
Dear Melly,

It's possible that the higher dose of either drug could be causing the neurological side effects. Itching would be harder to link to either medicine unless one was begun only fairly recently.

Dr. G.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.